I recently quit taking cymbalta about a month ago and am just now getting over the horrible withdrawals. I am a 19 year old female and have been taking this drug since I was 17 along with seroquel which I stopped about 2 months ago. Since stopping I have gained 20 pounds in a month. I have not had any diet changes and am very confused because I never gained any weight during use of either drug and actually had a terribly hard time gaining any weight at all. Was 110lbs now I weigh 132lbs. Anyone else experience this?
Your one of the lucky ones who didn't gain weight while taking this medication. Unfortunately, you are gaining now. Give your body time to level out from stopping this med. If the weight gain continues at this pace, I would consult the doctor as it seems a bit fast.
Was the stopping Dr ordered? Withdrawals can linger for months if the wean down was not very gradual, effected by the dose and duration you were taking it.
Hi, the problem with drugs in this class is that they reduce your metabolism and increase your appetite. So even if you are not eating more than usual, you can gain wight. Usually these side effects hit while you are taking the medication but can also affect you in withdrawal. All you can do during this period, is to eat healthily and exercise to prevent weight gain. Hopefully this won't last for long and you will soon be back to normal...
OMG... Yes... I have not changed a thing and I am gaining so much weight. I have gained 10 lbs. since I have been weened off it. I wasn't depressed before taking Cymbalta (I was prescribed Cymbalta for Fibromyalgia). Now I am so depressed from this weight gain and I am experiencing so many more side effects from the withdrawal of this medicine. I feel your frustration and I hope that they will take this medicine off the market! This is nasty stuff...
Age 68 was prescribed cymbalta for neuropathic pain and fibromyalgia 11 months ago. . Weened off, which took over four months. As I neared the end of a horrible withdrawal( this is one nasty medication). I began gaining weight quickly. 10lbs. on top of the 4lbs. I gained while taking it. My problem is that the extra weight is agrevating a pre-existing condition. I have arthritis in both knees,(bone to bone) and the increase in weight has brought about intense pain and exercise is impossible. As well, I am getting very little sleep due to pain, which is not helping the situation.
I looked up this question since I went from 165 lbs to 175 lbs in weeks after I stopped taking cymbalta. I had no idea this was going to happen and can only hope this stops. I have become so unhappy with how I look and really have no idea what to do.
I have been taking 60 mg of Cymbalta for about a year. It was prescribed for chronic pain and it helped quite a bit. About a month ago I went to 30 mg and now am on 20 mg. Weaning myself off because of what I've read. In one month I have gained 10 pounds. No change in eating habits. This is insanity. Was able to lose about 40 pounds while taking this drug, which I was very happy with because of arthritis and other knee problems. Now also having brain zaps, dizziness, and fatigue. The weight gain is the worst, though. I expected the other symptoms. Weight gain a total surprise, and not in a good way.
I know it’s been a while I wanted a update if it ended up becoming back to normal because this happening to me right now and the weight is still there after 3 months...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 9 Jan 2015 • 3 answers
Updated 1 day ago • 11 answers
Updated 25 Feb 2016 • 1 answer
Updated 26 Sep 2018 • 2 answers
Updated 7 May 2018 • 9 answers